MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM HEXAGONAL SCREWDRIVER SHAFT SELF-RETAINING

OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM HEXAGONAL SCREWDRIVER SHAFT SELF-RETAINING
Catalog Number 314.152
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the patient underwent a hardware removal surgery with the screwdriver shaft in question.Originally, the patient was implanted with an unknown locking compression plate (lcp) distal femur plate and unknown screws about one and a half years ago.During the removal surgery, the heads of the two (2) unknown locking screws were broken.When the surgeon tried to extract the third unknown screw, the screwdriver shaft tip broke off.The implants were extracted successfully using an unknown carbide drill.Broken pieces were removed.There are no pieces in the body and the doctor confirmed it by image diagnosis.There was a delay of fewer than 30 minutes.The procedure outcome is unknown.Patient status was stable.Concomitant devices reported: unknown locking compression (lcp) distal femur plate (part# unknown, lot# unknown, quantity 1) unknown locking screw (part# unknown, lot# unknown, quantity unknown).This report is for one (1) 3.5mm hexagonal screwdriver shaft self-retaining.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device history lot.Part: 314.152.Lot: l466799.Manufacturing site: bettlach.Release to warehouse date: 20.July 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The material was reviewed and the hardness value was confirmed to meet the specification with no non-conformance noted.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
There are no pieces in the body and the doctor confirmed it by image diagnosis.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM HEXAGONAL SCREWDRIVER SHAFT SELF-RETAINING
Common Device Name
3.5MM HEXAGONAL SCREWDRIVER SHAFT SELF-RETAINING
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8509456
Report Number8030965-2019-62744
Device Sequence Number13899029
Product Code HXX
UDI-Device Identifier07611819248489
UDI-Public(01)07611819248489
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.152
Device Lot NumberL466799
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer05/03/2019
06/03/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date05/31/2019
06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION
Outcome Attributed to Adverse Event Required Intervention;